Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 219, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 8, 2007, 1:09 PM CDT for Sherburne County, Minnesota. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2007, 1:09 PM CDT (18:09 UTC)
- Expired
- Jul 8, 2007, 2:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Sherburne County, MN
The radar
The Minneapolis radar (KMPX), 71 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 1:51 PM CDT | HAIL 0.75 | Zimmerman, MN | AT COUNTY RD 4 AND HIGHWAY 169 INTERSECTION. |
| Jul 8, 2:07 PM CDT | HAIL 0.75 | Elk River, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 6.2 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 432 J/kg
- Mixed-layer CIN
- -564 J/kg
- Mixed-layer LCL
- 2355 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 208 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMPX 081809 SVRMPX MNC141-081900- /O.NEW.KMPX.SV.W.0219.070708T1809Z-070708T1900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 109 PM CDT SUN JUL 8 2007 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SHERBURNE COUNTY IN CENTRAL MINNESOTA... * UNTIL 200 PM CDT * AT 106 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM... CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 10 MILES WEST OF ZIMMERMAN...OR ABOUT 11 MILES SOUTHWEST OF PRINCETON...AND MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... ZIMMERMAN... ELK RIVER... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. LAT...LON 4555 9391 4542 9393 4529 9353 4554 9354 $$ JPR
1 follow-up statement
000 WWUS53 KMPX 081837 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 137 PM CDT SUN JUL 8 2007 MNC141-081900- /O.CON.KMPX.SV.W.0219.000000T0000Z-070708T1900Z/ SHERBURNE MN- 137 PM CDT SUN JUL 8 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR SHERBURNE COUNTY... AT 135 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING GOLF BALL SIZE HAIL. THIS STORM WAS LOCATED NEAR ZIMMERMAN...AND MOVING EAST AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE ZIMMERMAN AND ELK RIVER. LAT...LON 4555 9370 4540 9392 4529 9353 4554 9353 $$ JPR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 11:51 AM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 8, 11:51 AM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1151 AM CDT SUN JUL 8 2007 .UPDATE... COOL FRONT PROGRESSING SOUTH ABOUT AS FORECAST BUT LOW CLOUDS AND MID LEVEL DEBRIS FROM DAKOTAS WAVE WILL HOLD TEMPS DOWN BEHIND THE FRONT OVER PARTS OF THE WEST CENTRAL.TEMPS OVER PARTS OF WI MAY BE A LITTLE HIGHER AHEAD OF THE FRONT. CAP STILL IN PLACE BUT THERE AREA INDICATIONS THAT IT WILL WEAKEN OVER PARTS OF THE SOUTH CENTRAL ABOUT THE TIME THAT FRONT ARRIVES. MOIST CONV WILL BE MAXIMIZED IN THIS AREA AND CAPE WILL BE HIGH ENOUGH TO SUPPORT A SEVERE STORM. HIGHER DEEP LAYER SHEAR LAGGING A BIT TO THE NORTH. HAVE HELD OFF ON POPS THIS AREA UNTIL AROUND 3 PM. && .DISCUSSION.../PREV DISCUSSION FROM 250 AM / 07Z SURFACE ANALYSIS SHOWED LOW PRESSURE CENTERED OVER NORTHEASTERN MINNESOTA...WITH A WEAK TRAILING COLD FRONT EXTENDING ALONG THE NORTHWESTERN CWA BORDER. CONVECTION CURRENTLY OVER THE CENTRAL/EASTERN DAKOTAS MAY SNEAK INTO THE NORTHERNMOST COUNTIES THIS MORNING...BUT EXPECT CAPPING INVERSION /700 MB TEMPS AROUND +13C/ TO INHIBIT THUNDERSTORM ACTIVITY ACROSS MOST OF THE CWA UNTIL LATER TODAY. EXPECT SLIGHTLY BETTER SHOWER/THUNDERSTORM CHANCES TO ARRIVE THIS AFTERNOON...AS SHORTWAVE ENERGY DRIVES FROM EASTERN MONTANA/DAKOTAS ACROSS CENTRAL/SOUTHERN MN...AND AIDS IN THE EROSION OF THE MID LEVEL CAP. THE SEVERE THREAT APPEARS TO HAVE DECREASED...WITH NAM/SREF/GFS ALL INDICATING THE PRECIPITATION WILL BE MORE POST-FRONTAL IN NATURE. HAVE MAINTAINED CHANCE POPS ACROSS THE SOUTHEASTERN THIRD OF THE FORECAST AREA...WHERE THE FRONT SHOULD BE ALIGNED THIS AFTERNOON WHEN THE AFOREMENTIONED SCENARIO UNFOLDS. HEAT INDICES WILL STILL BE STEAMY ACROSS THE SOUTHEASTERN FORECAST AREA TODAY AHEAD OF THE FRONT...ESPECIALLY FROM EAU CLAIRE TO FAIRMONT...WHERE DEW POINTS IN THE UPPER 60S MAY YIELD PEAK INDICES NEARING 100 DEGREES. WIDELY SCATTERED SHOWERS/THUNDERSTORMS ALONG THE IOWA BORDER SHOULD COME TO AN END BY MIDNIGHT MONDAY...WITH A REPRIEVE FROM THE HOT CONDITIONS ARRIVING ON MONDAY. THERE IS DECENT MODEL AGREEMENT ON THE PROGRESSION OF A DECENT SHORTWAVE TROUGH AND SURFACE FRONT ACROSS MINNESOTA/WISCONSIN ON TUESDAY. THE GFS PROGS STRONG DIVERGENCE WITH THE UPPER LEVEL JET TO BE CENTERED ACROSS MUCH OF CENTRAL MN AND WEST CENTRAL WISCONSIN...WHICH WOULD CONTRIBUTE TO AN ENHANCED THREAT FOR SEVERE STORMS ON TUESDAY AFTERNOON/EVENING. && .AVIATION.../FOR 18Z TAF ISSUANCE / AREA OF MVFR CIG BEHIND COLD FRONT WILL LINGER FOR A COUPLE HOURS VCNTY KRWF...OTHERWISE PREVAILING VFR CONDITIONS OVER REST OF AREA. SCT THUNDERSTORMS MAY DEVELOP ALONG AND JUST BEHIND FRONT OVER SOUTH CENTRAL MN AND WEST CENTRAL WISCONSIN...BUT BEST CHANCE OF THIS SOUTH OF TAF SITES. POSSIBLE THUNDER VCNTY OF KMSP AND KRWF WITH BRIEF MVFR VSBY 21Z-00Z. OUTSIDE CHANCE OF PATCHY FOG 09Z-12Z BUT MID TO HIGH LEVEL CLOUDS MAY PREVENT THIS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JPR
Hazardous weather outlook, Jul 8, 9:15 AM CDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 915 AM CDT SUN JUL 8 2007 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 091100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 915 AM CDT SUN JUL 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...GENERALLY ALONG AND SOUTH OF A NEW ULM...TO TWIN CITIES METRO...TO RICE LAKE WISCONSIN LINE...AS A COLD FRONT MOVES ACROSS THE AREA. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE WHICH COULD PRODUCE HAIL AND DAMAGING WINDS. ADDITIONALLY...HEAT INDICES AHEAD OF THE FRONT MAY APPROACH 100 DEGREES THIS AFTERNOON...MAINLY ALONG A FAIRMONT TO EAU CLAIRE LINE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A LOW PRESSURE SYSTEM IS FORECAST TO MOVE ACROSS THE OUTLOOK AREA ON TUESDAY. CURRENT INDICATIONS ARE THAT THERE MAY BE A POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS ON TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 12:57 PM CDT | Severe Thunderstorm Warning | MPX | Wright | 63 min |
| Jul 8, 1:32 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Isanti | 58 min |
| Jul 8, 2:03 PM CDT | Severe Thunderstorm Warning | MPX | Sherburne | 27 min |
| Jul 8, 2:12 PM CDT | Severe Thunderstorm Warning | MPX | Chisago | 63 min |
| Jul 8, 2:29 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Washington | 46 min |
| Jul 8, 2:48 PM CDT | Severe Thunderstorm Warning | MPX | Hennepin | 57 min |
| Jul 8, 3:01 PM CDT | Severe Thunderstorm Warning | MPX | Carver, McLeod | 59 min |
| Jul 8, 3:31 PM CDT | Severe Thunderstorm Warning | MPX | Sherburne | 26 min |
| Jul 8, 3:44 PM CDT | Severe Thunderstorm Warning | MPX | Anoka | 61 min |
| Jul 8, 3:47 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Ramsey, Washington | 58 min |
| Jul 8, 6:14 PM CDT | Severe Thunderstorm Warning | MPX | Nicollet | 29 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.